Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 25, 2004, 2:45 PM CDT for Jefferson Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 2:45 PM CDT (19:45 UTC)
- Expired
- Apr 25, 2004, 3:45 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS54 KLIX 251945
SVRNEW
LAC051-252045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT SUN APR 25 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...AVONDALE
* UNTIL 345 PM CDT
* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WAGGAMAN...OR ABOUT 4 MILES SOUTH OF
KENNER...MOVING NORTH AT 5 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2989 9023 2991 9026 3005 9026 3002 9017
3002 9013 2990 9014
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 25, 1:30 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SUN APR 25 2004 .DISCUSSION...FINALLY HAVE SOME MUCH NEEDED RAIN FALLING ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. WHILE THE AIR MASS REMAINS OVER THE REGION REMAINS FAIRLY UNSTABLE...LACK OF FORCING AT THE SURFACE COUPLED WITH THE BRUNT OF THE UPPER TROUGH LAGGING BACK ACROSS SE TEXAS SHOULD KEEP MOST OF THE TSTM ACTIVITY IN CHECK THROUGH TONIGHT ALTHOUGH A FEW OF THE STRONGER COULD BRING SOME LOCALLY HEAVY RAIN. AT THIS TIME...BECAUSE THE UPPER TROUGH IS NOT PROGRESSING EASTWARD AS PREVIOUS MODEL RUNS SUGGESTED...THE ASSOCIATED SURFACE BOUNDARY LOOKS TO HAVE STALLED JUST WEST OF THE CWA/PWA. DO EXPECT THIS BOUNDARY THOUGH TO PUSH THROUGH THE AREA LATER TONIGHT MOST LIKELY CLOSER TO MONDAY MORNING AS THE UPPER TOUGH GAINS MOMENTUM. THIS MAY CAUSE A LITTLE MORE RAIN FOR MONDAY MORNING THAN PREVIOUS FORECASTS INDICATED ALTHOUGH STILL BELIEVE MOST OF THE RAIN SHOULD BE OVER BY MONDAY AFTERNOON PENDING THE FRONT HAS CLEARED THE FORECAST AREA. FORECAST THEN REMAINS ON TRACK FOR THE REST OF THE PACKAGE AS HIGH PRESSURE RETURNS TUESDAY AND PREVAILS THROUGH THURSDAY. THE GFSLR STILL SHOWS RAIN RETURNING BY NEXT WEEKEND ONLY NOW THE NEXT FRONT PROGGED TO MOVE INTO THE REGION ON FRIDAY MAY SLOW A BIT FURTHER INTO SATURDAY WHICH IN TURN MAY KEEP RAIN CHANCES THROUGH SUNDAY. && .PRELIMINARY POINT TEMP/POPS... MCB 63 75 52 76 / 70 40 05 00 BTR 64 77 53 77 / 70 40 05 00 MSY 69 78 59 77 / 70 50 05 00 GPT 69 78 54 76 / 60 60 05 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Apr 25, 10:50 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT SUN APR 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1050 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD AREAS OF SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION LATER TONIGHT AND INTO MONDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING BUT DIMINISH BY THE AFTERNOON PERIOD AS THE COLD FRONT MOVES EAST OF HE OUTLOOK AREA. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 11:40 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CDT SUN APR 25 2004 LAZ062>064-251744- ORLEANS-UPPER PLAQUEMINES-UPPER ST BERNARD- 1140 AM CDT SUN APR 25 2004 ...A BREAK BETWEEN RAINFALL OVER NEW ORLEANS... AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS WITH HEAVY RAINFALL LAKEFRONT AREA OF NEW ORLEANS AND OVER LAKE PONTCHARTRAIN. THESE SHOWERS ARE MOVING NORTH PROVIDING A BREAK FROM HEAVY RAINFALL ACROSS THE NEW ORLEANS AREA THROUGH 1 PM THIS AFTERNOON. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA LATER THIS AFTERNOON. THE MAIN THREAT WILL BE MODERATE TO HEAVY RAINFALL. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 24, 11:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 25, 5:37 PM CDT | Flash Flood Warning | LIX | Saint James | 113 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.